Alert archive / North Carolina / Beach Hazards Statements in 2023

Beach Hazards Statement 22, NWS Newport/Morehead City, NC

May 24, 20234 counties in North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at May 24, 2023, 8:25 PM EDT for 4 counties in North Carolina. It took effect at May 25, 2023, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 24, 2023, 8:25 PM EDT (00:25 UTC)
In effect from
May 25, 2023, 8:00 AM EDT
Expired
May 25, 2023, 8:00 PM EDT
In force
12 hr
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2023-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2023-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

678 
WHUS42 KMHX 250025
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
825 PM EDT Wed May 24 2023

NCZ203-205-251230-
/O.EXP.KMHX.BH.S.0021.000000T0000Z-230525T0000Z/
/O.NEW.KMHX.BH.S.0022.230525T1200Z-230526T0000Z/
Northern Outer Banks-Hatteras Island-
825 PM EDT Wed May 24 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THURSDAY
THROUGH THURSDAY EVENING...

* WHAT...Dangerous rip currents, large breaking waves expected, 
  and strong longshore currents in the surf zone.

* WHERE...The beaches north of Cape Hatteras.

* WHEN...From 8 AM EDT Thursday through Thursday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Dangerous shore break can throw 
  a swimmer or surfer head first into the bottom causing neck 
  and back injuries. Strong longshore currents will create 
  dangerous swimming conditions.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 6 PM Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$

NCZ195-196-199-204-251230-
/O.NEW.KMHX.BH.S.0022.230525T1200Z-230526T0000Z/
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
825 PM EDT Wed May 24 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THURSDAY
THROUGH THURSDAY EVENING...

* WHAT...Strong longshore currents in the surf zone.

* WHERE...The beaches from Ocracoke to Surf City.

* WHEN...From 8 AM EDT Thursday through Thursday evening.

* IMPACTS...Strong longshore currents will create dangerous 
  swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$
2 follow-up statements
219 
WHUS42 KMHX 250847
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
447 AM EDT Thu May 25 2023

NCZ203-205-260000-
/O.CON.KMHX.BH.S.0022.230525T1200Z-230526T0000Z/
Northern Outer Banks-Hatteras Island-
447 AM EDT Thu May 25 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Dangerous rip currents, large breaking waves expected, 
  and strong longshore currents in the surf zone.

* WHERE...The beaches north of Cape Hatteras.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Dangerous shore break can throw 
  a swimmer or surfer head first into the bottom causing neck 
  and back injuries. Strong longshore currents will create 
  dangerous swimming conditions.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 6 PM today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$

NCZ195-196-199-204-260000-
/O.CON.KMHX.BH.S.0022.230525T1200Z-230526T0000Z/
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
447 AM EDT Thu May 25 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Strong longshore currents in the surf zone.

* WHERE...The beaches from Ocracoke to Surf City. 

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Strong longshore currents will create dangerous 
  swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$
671 
WHUS42 KMHX 251916
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
316 PM EDT Thu May 25 2023

NCZ094-194-260730-
/O.NEW.KMHX.CF.W.0002.230526T1400Z-230528T0400Z/
Pamlico-Southern Craven-
316 PM EDT Thu May 25 2023

...COASTAL FLOOD WARNING IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT
EDT SATURDAY NIGHT...

* WHAT...3 to 4 feet of inundation above ground level expected in
  low-lying areas near shorelines and tidal waterways..

* WHERE...Areas along the Pamlico Sound, Trent, Bay and lower 
  Neuse Rivers, and adjacent tidal creeks.

* WHEN...From 10 AM Friday to midnight EDT Saturday night.

* IMPACTS...Numerous roads may be closed. Low lying property
  including homes, businesses, and some critical infrastructure
  will be inundated. Some shoreline erosion will occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take the necessary actions to protect flood-prone property. If
travel is required, do not drive around barricades or through
water of unknown depth.

&&

$$

NCZ196-260730-
/O.NEW.KMHX.CF.Y.0007.230526T1400Z-230528T1400Z/
/O.NEW.KMHX.SU.Y.0008.230526T2100Z-230528T0000Z/
/O.CON.KMHX.BH.S.0022.000000T0000Z-230526T0000Z/
East Carteret-
316 PM EDT Thu May 25 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 10 AM
EDT SUNDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 8 PM EDT
SATURDAY...

* WHAT...For the Beach Hazards Statement, strong longshore
  currents in the surf zone. For the Coastal Flood Advisory, 2 to
  3 feet of inundation above ground level expected in low-lying
  areas near shorelines and tidal waterways. For the High Surf
  Advisory, large breaking waves of 4 to 8 feet expected in the 
  surf zone.

* WHERE...East Carteret County.

* WHEN...For the Beach Hazards Statement, until 8 PM EDT this 
  evening. For the Coastal Flood Advisory, from 10 AM Friday to 
  10 AM EDT Sunday. For the High Surf Advisory, from 5 PM Friday 
  to 8 PM EDT Saturday.

* IMPACTS...Flooding of lots, parks, and roads with only isolated
  road closures expected. Dangerous swimming and surfing
  conditions and localized beach erosion. Strong longshore
  currents will create dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$

NCZ080-260730-
/O.NEW.KMHX.CF.Y.0007.230526T1400Z-230528T1400Z/
Beaufort-
316 PM EDT Thu May 25 2023

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 10 AM
EDT SUNDAY...

* WHAT...2 to 3 feet of inundation above ground level expected in
  low-lying areas near shorelines and tidal waterways..

* WHERE...Areas along the Pamlico and Pungo Rivers and adjacent 
  tidal creeks.

* WHEN...From 10 AM Friday to 10 AM EDT Sunday.

* IMPACTS...Some roads and low lying property including parking
  lots, parks, lawns, and homes adjacent to the waterfront will
  experience shallow flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$

NCZ203-205-260730-
/O.NEW.KMHX.SU.Y.0008.230526T2100Z-230528T0000Z/
/O.CON.KMHX.BH.S.0022.000000T0000Z-230526T0000Z/
Northern Outer Banks-Hatteras Island-
316 PM EDT Thu May 25 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 8 PM EDT
SATURDAY...

* WHAT...For the Beach Hazards Statement, dangerous rip currents,
  large breaking waves, and strong longshore currents in the surf
  zone. For the High Surf Advisory, large breaking waves of 6 to
  10 feet expected in the surf zone.

* WHERE...The beaches north of Cape Hatteras.

* WHEN...For the Beach Hazards Statement, until 8 PM EDT this 
  evening. For the High Surf Advisory, from 5 PM Friday to 8 PM 
  EDT Saturday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water. Dangerous shore 
  break can throw a swimmer or surfer head first into the bottom 
  causing neck and back injuries. Strong longshore currents will 
  create dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$

NCZ195-199-204-260000-
/O.CON.KMHX.BH.S.0022.000000T0000Z-230526T0000Z/
West Carteret-Coastal Onslow-Ocracoke Island-
316 PM EDT Thu May 25 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong longshore currents in the surf zone.

* WHERE...Crystal Coast beaches, and Ocracoke Island beaches.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong longshore currents will create dangerous 
  swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at May 24, 4:35 PM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, May 24, 4:35 PM EDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
435 PM EDT Wed May 24 2023

.SYNOPSIS...
High pressure ridging gradually lifts out of the Mid-Atlantic today
and tonight as a dry cold front begins to approach the area,
eventually tracking across ENC on Thursday. A second high pressure
system then begins to build southwards from Canada late Thursday
morning and move little through the weekend. At the same time
low pressure is forecast to develop offshore and will bring
unsettled weather across ENC this weekend and potentially into
early next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 1315 Wednesday...The bulk of the forecast remains on track
with minor adjustments to Hrly grids. Widely scattered, weak
returns on radar earlier this afternoon have blossomed quite
well, have increased PoPs inland for the hours leading up to
sunset. However, quite a bit of dry air in place below the
showers so there is a good chance that precip isn't reaching the
ground. Have included mention of light drizzle as well as the
SChC PoPs over the Coastal Plain. These are most likely light
sprinkles and/or virga with no local obs showing any precip
accumulation. Precip activity and wind strength will be waning
through the rest of the evening and into tonight with ongoing
showers limited to the nearshore waters Cape to Cape.

A dry forecast through tonight as a cold front quickly
approaches and moves through Nern-most zones of the FA after
midnight and dries out the column even further. There will be
some clearing overnight, but not expecting completely SKC for
any prolonged amount of time. Overnight Lows in the mid-upper
50s, low 60s beaches.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
As of 1615 Wednesday...High pressure ridges in behind the cold
front, which will start the day oriented E-W near Pamlico River,
as low pressure offshore of FL begins to take shape. The
building high initially should keep precipitation associated
with the low confined to the offshore waters though clouds will
increase and lower. It will also become windy especially along
the coast. The persistent breezy NE flow and building cloud
coverage behind the front keeps temps slightly below avg with
highs getting into the 70s inland and mid to upper 60s NEern
zones that will be behind the front the entire day.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
As of 400 PM Wed...The long term period will start out windy
and wet with below normal temperatures. This will be primarily
the result of a cut off upper low and it's associated surface
low developing offshore then coming ashore somewhere in the
Carolinas over the holiday weekend. With a mid level "Rex" block
developing over the CONUS this weekend into early next week, a
return to a more typical summertime pattern is not expected
through at least the middle of next week.

Friday through Tuesday...The aforementioned developing offshore
low will drift slowly north Fri and Sat and is forecast to move
ashore over South Carolina on Sat. A warm front will extend east
from the low and move slowly north across eastern NC Sat and Sat
night. As this occurs, widespread showers/possible
thunderstorms will occur across eastern NC. The showers should
start along the immediate southern and central coast Fri
morning then spread slowly north across the remainder of the
area Fri night through Sat night. Significant rainfall is
expected with this system with 1-3" with locally heavier amounts
possible by Mon morning. It is also work noting that the low
currently appears cold core/non- tropical, but will nonetheless
continue to be monitored closely by NHC and WPC. The tight
pressure gradient between the low to the south and high pressure
to the north will result in windy conditions Fri into Sat. Fri
looks particularly chilly with temps likely not rising above 70
degrees across much of the area.

With mid level blocking, upper troughing looks to persist into
the early part of next week, resulting in unsettled weather
continuing at least through Memorial Day.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /Through Wednesday Night/...
As of 1320 Wed...EWN is only TAF site currently holding on to
MVFR CIGs with all other sites in VFR flight cats. Expect
improving conditions this afternoon with low clouds shifting
further E of the TAF sites by 18Z with VFR conditions forecast
into Thursday morning after this occurs. MVFR/IFR ceilings may
hang around portions of the OBX until tonight especially along
the eastern most sections of the OBX. Otherwise NE'rly breezes
at 5-10 kts with gusts up to 15 kts will be possible this
afternoon before winds ease tonight with cloud coverage limited
to upper levels. Thursday, CIGs decrease from N to S with post
frontal stratocu developing behind a dry cold front sinking S
through the FA; PGV expected to reach MVFR CIGs by 15Z, followed
by ISo ~17Z with EWN and OAJ following suit after this current
TAF period.

LONG TERM /Friday through Sunday/...
As of 400 PM Wednesday...Late week and over the weekend more
prolonged sub- VFR conditions are possible as an area of low
pressure affects the area. Breezy to windy conditions are
expected Thu and Fri due to the the tight gradient between high
pressure to the north and developing low pressure to the south.

&&

.MARINE...
SHORT TERM /through Thursday/...
As of 1630 Wednesday...In general, 15-25 kt Nerly breezes with
gusts in excess of 25-30 kts will be found across our coastal
waters and PamSound. Latest obs show seas generally between 6-9
ft which is expected to persist into tonight. Winds however
continue on a downtrend, especially for inland waters, as the
pressure gradient begins to relax as the high pressure ridge to
the N slowly exits the area. Will allow SCA for Pamlico Sound to
expire as scheduled at 00Z. Winds across our inland sounds and
rivers generally remain around 10-15G20kt coming from the NE
overnight. Along our coastal waters SCAs will remain in effect
as a combination of 10-20 kt NEerly winds with gust in excess of
20-25 kts and 4-7 ft seas will keep SCAs in place. Overnight, a
dry backdoor cold front approaches from the N and crosses the
Nern waters after midnight. The front will sink S through the FA
the first half of the day with a strong NEerly surge spilling
over regional waters in its wake. This surge has prompted the
issuance of new headlines and/or upgrades to existing ones. New
SCAs have been issued for Nern Sounds/Rivers, and the Neuse
River starting at 14Z. Pamlico River was left out of headlines
with more marginal conditions due to the orientation of the
river sheltering it from the NEerly winds, but some gusts up to
25kt will be possible near the mouth of the river. A new Gale
Warning has been issued for coastal waters S of Ocracoke Inlet
for frequent gusts up to 35 kt near the Gulfstream starting at
18Z Thu.

LONG TERM /Thursday through Sunday/...
As of 415 PM Wednesday...Hazardous marine conditions are
expected through the period with strong winds and dangerous
seas. Existing Gale Watches continue with a new A Gale Watch
issued. Conditions are expected to continue to deteriorate Fri
as the pressure gradient is forecast to remain tight between
developing low pressure offshore and strong ridging to the
north. Gale Force northeasterly winds are expected to continue over
the southern waters Thu night then spread north across the
central and northern waters and sounds Fri and Fri night. Winds
are forecast to diminish below 25 kt Sunday. Seas increase along
with the winds, building to 10+ ft Fri into Sat.

&&

.TIDES/COASTAL FLOODING...
As of 310 AM Wed...Developing low pressure system late week and
this weekend will bring the potential for several coastal
threats with a prolonged period of strong NE winds. These
include: rough surf, minor coastal flooding (ocean and
soundside), localized ocean overwash north of Cape Lookout and
an elevated rip current risk for the beaches. Main coastal flood
concerns will be oceanside north of Cape Lookout, and soundside
areas adjacent to the southern Pamlico Sound, Neuse, Bay,
Pamlico and Pungo Rivers. Impacts could be felt as early as Thu
night and should peak Fri night into Sat.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ203-
     205.
MARINE...Small Craft Advisory from 10 AM Thursday to 8 PM EDT Saturday
     for AMZ131-137-230-231.
     Small Craft Advisory until 8 PM EDT this evening for AMZ135.
     Gale Watch from Friday morning through Saturday afternoon for
     AMZ135-152-154.
     Small Craft Advisory until 6 AM EDT Sunday for AMZ150.
     Small Craft Advisory until 8 AM EDT Friday for AMZ152-154.
     Gale Warning from 2 PM Thursday to 8 AM EDT Saturday for
     AMZ156-158.

&&

SYNOPSIS...MHX
NEAR TERM...CEB/RCF
SHORT TERM...CEB
LONG TERM...JME/CB
AVIATION...JME/CEB
MARINE...JME/CEB
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, May 24, 5:20 AM EDT, 15 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
520 AM EDT Wed May 24 2023

NCZ205-250930-
Hatteras Island-
520 AM EDT Wed May 24 2023

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING NORTH OF
CAPE HATTERAS...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING SOUTH OF
CAPE HATTERAS...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A coastal low pressure system is forecast to impact Eastern North
Carolina over the weekend. Rainfall associated with this system will
first overspread the coast and OBX starting on Friday and then move
further inland on Saturday and Sunday. Latest forecast guidance
suggests widespread rainfall amounts around 1-3 inches with locally
higher amounts possible. This will bring a threat for localized
flooding, and excessive runoff across the area this weekend.

In addition this system will bring the potential for several coastal
threats including rough surf, localized ocean overwash, minor
coastal flooding and an elevated rip current risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-250930-
Northern Outer Banks-
520 AM EDT Wed May 24 2023

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A coastal low pressure system is forecast to impact Eastern North
Carolina over the weekend. Rainfall associated with this system will
first overspread the coast and OBX starting on Friday and then move
further inland on Saturday and Sunday. Latest forecast guidance
suggests widespread rainfall amounts around 1-3 inches with locally
higher amounts possible. This will bring a threat for localized
flooding, and excessive runoff across the area this weekend.

In addition this system will bring the potential for several coastal
threats including rough surf, localized ocean overwash, minor
coastal flooding and an elevated rip current risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079-081-090>092-193-198-250930-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Mainland Hyde-
Duplin-Lenoir-Jones-Northern Craven-Inland Onslow-
520 AM EDT Wed May 24 2023

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A coastal low pressure system is forecast to impact Eastern North
Carolina over the weekend. Rainfall associated with this system will
first overspread the coast and OBX starting on Friday and then move
further inland on Saturday and Sunday. Latest forecast guidance
suggests widespread rainfall amounts around 1-3 inches with locally
higher amounts possible. This will bring a threat for localized
flooding, and excessive runoff across the area this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-199-204-250930-
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
520 AM EDT Wed May 24 2023

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A coastal low pressure system is forecast to impact Eastern North
Carolina over the weekend. Rainfall associated with this system will
first overspread the coast and OBX starting on Friday and then move
further inland on Saturday and Sunday. Latest forecast guidance
suggests widespread rainfall amounts around 1-3 inches with locally
higher amounts possible. This will bring a threat for localized
flooding, and excessive runoff across the area this weekend.

In addition this system will bring the potential for several coastal
threats including rough surf, localized ocean overwash, minor
coastal flooding and an elevated rip current risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ080-094-194-250930-
Beaufort-Pamlico-Southern Craven-
520 AM EDT Wed May 24 2023

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A coastal low pressure system is forecast to impact Eastern North
Carolina over the weekend. Rainfall associated with this system will
first overspread the coast and OBX starting on Friday and then move
further inland on Saturday and Sunday. Latest forecast guidance
suggests widespread rainfall amounts around 1-3 inches with locally
higher amounts possible. This will bring a threat for localized
flooding, and excessive runoff across the area this weekend.

In addition this system will bring the potential for several coastal
threats including rough surf, localized ocean overwash, minor
coastal flooding and an elevated rip current risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:53 PM EDTSmall Craft AdvisoryMHX2 hr
May 25, 3:10 PM EDTWind AdvisoryMHXCarteret, Dare, Hyde47 hr
May 25, 3:16 PM EDTCoastal Flood WarningMHXCraven, Pamlico45 hr
May 25, 3:16 PM EDTCoastal Flood AdvisoryMHXBeaufort, Carteret, Craven, Pamlico63 hr
May 25, 3:16 PM EDTHigh Surf AdvisoryMHXCarteret, Dare, Hyde, Onslow63 hr

Nearby

Beach Hazards Statements in North Carolina, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.